Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 45, NWS Wakefield, VA

April 27, 2021

NWS Wakefield, VA issued this small craft advisory at Apr 27, 2021, 5:57 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2021, 5:57 PM EDT (21:57 UTC)
Expired
Apr 28, 2021, 5:56 PM EDT
In force
24 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

387 
WHUS71 KAKQ 272157
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
557 PM EDT Tue Apr 27 2021

ANZ631-632-634-638-280600-
/O.NEW.KAKQ.SC.Y.0045.210427T2157Z-210428T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
557 PM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt and waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA, Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 7 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
282 
WHUS71 KAKQ 280141
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
941 PM EDT Tue Apr 27 2021

ANZ631-632-634-638-280945-
/O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
941 PM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt and waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA, Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 7 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
219 
WHUS71 KAKQ 280702
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
302 AM EDT Wed Apr 28 2021

ANZ636-637-281515-
/O.NEW.KAKQ.SC.Y.0046.210428T1600Z-210428T2300Z/
York River-James River from Jamestown to the James River Bridge-
302 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 ft expected.

* WHERE...York River and James River from Jamestown to the James 
  River Bridge.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-281515-
/O.NEW.KAKQ.SC.Y.0046.210428T1600Z-210428T2300Z/
Currituck Sound-
302 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 ft expected.

* WHERE...Currituck Sound.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-281100-
/O.EXA.KAKQ.SC.Y.0045.000000T0000Z-210428T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
302 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves around 2 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-281515-
/O.EXT.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
302 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  waves around 2 ft. Winds diminish a bit later this morning
  before increasing during the afternoon.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631-632-634-281100-
/O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
302 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  waves around 2 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA and Chesapeake Bay 
  from Windmill Point to New Point Comfort VA.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
522 
WHUS71 KAKQ 281044
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
644 AM EDT Wed Apr 28 2021

ANZ630>632-634-281145-
/O.EXP.KAKQ.SC.Y.0045.000000T0000Z-210428T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
644 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING...

Winds have diminished below advisory criteria.

$$

ANZ638-281845-
/O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
644 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Southwest winds increasing to 15 to 20 kt with gusts up
  to 25 kt by this afternoon. Waves around 2 ft.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ636-637-281845-
/O.CON.KAKQ.SC.Y.0046.210428T1600Z-210428T2300Z/
York River-James River from Jamestown to the James River Bridge-
644 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM
EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 ft expected.

* WHERE...York River and James River from Jamestown to the James 
  River Bridge.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-281845-
/O.CON.KAKQ.SC.Y.0046.210428T1600Z-210428T2300Z/
Currituck Sound-
644 AM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM
EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 ft expected.

* WHERE...Currituck Sound.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
335 
WHUS71 KAKQ 281654
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1254 PM EDT Wed Apr 28 2021

ANZ638-282300-
/O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1254 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Southwest winds increasing to 15 to 20 kt and waves 1 
  to 2 ft.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ636-637-282300-
/O.CON.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/
York River-James River from Jamestown to the James River Bridge-
1254 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Southwest winds increasing to 15 to 20 kt and waves 1 to
  2 ft.

* WHERE...York River and James River from Jamestown to the James 
  River Bridge.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-282300-
/O.CON.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/
Currituck Sound-
1254 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Southwest winds increasing to 15 to 20 kt and waves 1 to
  2 ft.

* WHERE...Currituck Sound.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
440 
WHUS71 KAKQ 281934
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
334 PM EDT Wed Apr 28 2021

ANZ632-634-290345-
/O.NEW.KAKQ.SC.Y.0047.210429T1700Z-210430T1100Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
334 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 AM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 1 PM Thursday to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-290345-
/O.NEW.KAKQ.SC.Y.0047.210429T2000Z-210430T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
334 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 7 AM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 4 PM Thursday to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-652-654-290345-
/O.NEW.KAKQ.SC.Y.0047.210429T2300Z-210430T1100Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
334 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 6 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm, Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm and Coastal waters from Parramore Island 
  to Cape Charles Light VA out 20 nm.

* WHEN...From 7 PM Thursday to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-282300-
/O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
334 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ636-637-282300-
/O.CON.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/
York River-James River from Jamestown to the James River Bridge-
334 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft.

* WHERE...York River and James River from Jamestown to the James 
  River Bridge.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-282300-
/O.CON.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/
Currituck Sound-
334 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft.

* WHERE...Currituck Sound.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
765 
WHUS71 KAKQ 282156
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
556 PM EDT Wed Apr 28 2021

ANZ633-636-637-282300-
/O.CAN.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/
Currituck Sound-York River-
James River from Jamestown to the James River Bridge-
556 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ638-282300-
/O.CAN.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
556 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ632-634-290600-
/O.CON.KAKQ.SC.Y.0047.210429T1700Z-210430T1100Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
556 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
7 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 1 PM Thursday to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-290600-
/O.CON.KAKQ.SC.Y.0047.210429T2000Z-210430T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
556 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO
7 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 4 PM Thursday to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-652-654-290600-
/O.CON.KAKQ.SC.Y.0047.210429T2300Z-210430T1100Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
556 PM EDT Wed Apr 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO
7 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm, Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm and Coastal waters from Parramore Island 
  to Cape Charles Light VA out 20 nm.

* WHEN...From 7 PM Thursday to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 4:01 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 27, 4:01 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
401 PM EDT Tue Apr 27 2021

.SYNOPSIS...
High pressure will be centered off the Southeast coast from
tonight through Thursday. The next cold front will move across
the area late Thursday night into Friday morning. High pressure
builds into the area Friday night into Saturday and slides
offshore Sunday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 400 PM EDT Tuesday...

A broad upper ridge is centered across the Southeast this
afternoon, with NW flow aloft over the Mid-Atlantic. At the
surface, high pressure is centered well off the Southeast Coast,
with a warm front well N of the region across eastern PA and
NJ. Sunny and quite warm this afternoon for most of the area
with temperatures in the low/mid 80s. However, temperatures are
locally in the mid 60s to low 70s along the Atlantic coast N of
Chincoteague. The wind is SW across most of the area, with
speeds of 10-15 mph gusting to 25 mph. High pressure will remain
anchored offshore tonight. Mostly clear and mild tonight with
an 8-12 mph SSW breeze, and low temperatures in the upper 50s to
low 60s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 400 PM EDT Tuesday...

The upper ridge nudges eastward Wednesday as surface high
pressure remains anchored offshore. 27/12z numerical models have
trended toward breaking the ridge down quicker later Thursday,
although the GFS remains the slowest. Meanwhile, high pressure
remains centered off the Southeast coast, with a lee/thermal
trough developing over the Piedmont. This will allow for a SW
low level wind that will be somewhat breezy, especially during
the afternoon. There will be some increase in low-level
moisture,which will aid in the development of afternoon cumulus,
and there is a slight chc that a shower or tstm could drift off
the mountains late Wednesday afternoon/early evening. High
temperatures will be well above normal Wednesday and Thursday,
ranging from 85-90F both days for most areas. With a strong
enough SW low level wind, the only places that will be
significantly cooler will be along the coast of the eastern
shore and the Outer Banks where highs will be in the mid/upper
70s to lower 80s. Lows Wednesday night will be in the 60s. The
12z NAM is most aggressive with late afternoon/evening
convection late Thursday afternoon/evening with the ridge
breaking down. PoPs were nudged upward to 20-30% across the N
(30-40% far N) for this time period, but did not want to jump
too quickly on to this trend.

Most guidance (the exception is the GFS) has the front through
the area early Friday morning, with an additional chance of
showers. Forecast lows are in the 60s Thursday night, with highs
Friday ranging from the mid 70s NW, to low 80s SE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Tuesday...

High pressure builds in from the NW Friday night into Saturday
in the wake of the cold front. Lows Friday night in the 40s to
lower 50s. Trough aloft swings through the region Sat resulting
in breezy/cooler conditions w/ mostly sunny skies (partly cloudy
ern shore) and highs in the mid 60s NE to the upper 60s/around
70F elsewhere. Flow aloft becomes zonal Sun- Mon leading to dry
wx and another warm up back into the mid- upper 70s (Sun) and
into the 80s most areas (Mon), according to most 27/12z
guidance. However, the GFS remains an outlier showing secondary
low pressure and rain affecting portions of the area Sunday.
Another trough potentially affects the area Tuesday bringing a
slight chc or chc of showers/tstms.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 150 PM EDT Tuesday...

High pressure is located off the Southeast coast as of 18z.
Sunny and breezy with a SW wind of 12-15kt gusting to 20-25kt.
High pressure will remain off the Southeast coast tonight into
Wednesday. Mostly clear tonight with a SSW wind of 8-12kt.
Mostly sunny Wednesday with a SW wind of 12-15kt with gusts to
20-25kt late morning through the afternoon.

High pressure remains centered off the Southeast coast Wednesday
night into Thursday. Continued breezy Thursday afternoon with a
SW wind gusting to 20-25kt. There is a 20-30% chc of
showers/tstms from RIC-SBY later Thursday afternoon into the
evening ahead of a cold front. The cold front is expected to
cross the area late Thursday night into Friday morning bringing
a chc of showers. High pressure builds in from the NW Friday
night into Saturday and slides offshore by Sunday.

&&

.MARINE...
As of 345 PM EDT Tuesday...

Sfc high pressure is centered southeast of the area, over the
Atlantic Ocean. Winds are southwest 10-15 kt this afternoon.
There will be periodic gusts around 20 kt near shore for the
next couple of hours.

After winds decrease to SW 5-10 kt this evening, expect a brief
uptick in SW winds tonight (to 15-18kt...highest over the
ocean), with a few gusts to 20 kt likely on the bay between
03-09z Wed. SW winds will average ~15 kt on the bay/15-18 kt on
the ocean tomorrow. Similar to today, a few 20 kt gusts will be
likely near the land/water interface Wednesday afternoon.

The southwest winds will be slightly stronger Thursday. SCAs are
likely for the tidal rivers and Currituck Sound, and possible
for the Chesepeake Bay. A cold front will drop south across the
area early Friday morning. West to northwest winds will be 15-20
kt with gusts around 25 kt early Friday morning into the early
afternoon. Sub- SCA conditions return on Sat as high pressure builds into
the area.

Seas will build from 2-3 ft today to 4-5 ft Thursday afternoon
and into Friday. Waves on the bay will be around 2ft through
Thu before increasing to around 3ft from Thu night- Fri night.

&&

.CLIMATE...
As of 720 AM EDT Tuesday...

There is some potential for reaching the 1st 90F day of the
season Wed-Thu. Climatology info is listed below at our main
climate sites (averages are 1991-2020 while records cover the
entire period of record). Have also added the record highs for
Wed (4/28) and Thu (4/29):

* Site Avg Date...Earliest on Record...Latest on Record

* RIC: May 12th.....Mar 17th (1945)....July 2nd (1972)
* ORF: May 14th.....Mar 23rd (1907)....July 2nd (1972)
* SBY: May 24th.....Mar 29th (1907)....July 12th (1979)
* ECG: May 21st.....Mar 17th (1945)....July 2nd (1972)
* WAL: Jun 7th......Apr 13th (1977)....Aug 28th (1973)

Record High temperatures:

* Site ...Wed 4/28.....Thu 4/29....

* RIC: ...93 (1957).....94 (1974)
* ORF: ...93 (1957).....92 (1974)
* SBY: ...91 (1957).....89 (1974)
* ECG: ...91 (1957).....90 (1974)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...AJZ/LKB
AVIATION...AJZ
MARINE...CP/ERI
CLIMATE...AKQ
Hazardous weather outlook, Apr 27, 4:29 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
429 PM EDT Tue Apr 27 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-282030-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
429 PM EDT Tue Apr 27 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.